Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

December 20, 20126 counties in Indiana

NWS Indianapolis, IN issued this special weather statement at Dec 20, 2012, 1:47 PM EST for 6 counties in Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 20, 2012, 1:47 PM EST (18:47 UTC)
Expired
Dec 20, 2012, 2:30 PM EST
In force
43 min
Issued by
NWS Indianapolis, IN

Counties Carroll County, IN, Clinton County, IN, Hamilton County, IN, Howard County, IN, Madison County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WWUS83 KIND 201847
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
147 PM EST THU DEC 20 2012

INZ021-030-031-037>040-047-201930-
BOONE-CARROLL-CLINTON-HAMILTON-HOWARD-MADISON-MARION-TIPTON-
147 PM EST THU DEC 20 2012

...STRONG THUNDERSTORM ADVISORY FOR CLINTON...CARROLL...EASTERN
BOONE...HAMILTON...HOWARD...NORTHERN MADISON...NORTHWESTERN MARION
AND TIPTON COUNTIES UNTIL 230 PM EST...

AT 144 PM EST...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM MONTICELLO TO ZIONSVILLE...AND MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KOKOMO...
  ZIONSVILLE...
  CARMEL...
  NOBLESVILLE...
  TIPTON...
  ELWOOD...
  KIRKLIN...
  FLORA...
  MICHIGANTOWN...
  CAMDEN...
  SHERIDAN...
  BURLINGTON...
  WESTFIELD...
  KEMPTON...
  RUSSIAVILLE...
  MORSE RESERVOIR...
  CICERO...
  ARCADIA...
  ATLANTA...
  INDIAN HEIGHTS...

&&

LAT...LON 4072 8652 4070 8652 4069 8637 4057 8636
      4057 8586 4038 8586 4038 8575 4014 8563
      3986 8633 3992 8633 3992 8639 4048 8670
      4056 8670 4056 8675 4063 8678 4074 8675
      4074 8666
TIME...MOT...LOC 1847Z 238DEG 34KT 4075 8672 3994 8627

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Dec 20, 1:16 PM EST, 31 minutes earlier.

Area forecast discussion, Dec 20, 1:16 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
116 PM EST THU DEC 20 2012

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

ISSUED AT 412 AM EST THU DEC 20 2012

A VERY POTENT LOW PRESSURE SYSTEM OVER MISSOURI THIS MORNING WILL
MOVE RAPIDLY INTO AND THROUGH THE GREAT LAKES OVER THE NEXT 36
HOURS...BRINGING RAINFALL...EMBEDDED THUNDERSTORMS...VERY STRONG
WINDS...AND FINALLY SNOW AND COLD CONDITIONS TO CENTRAL INDIANA.
QUIET WEATHER WILL RETURN FOR THE WEEKEND...FOLLOWED BY ONE OR
MORE ADDITIONAL STORM SYSTEMS IN THE EARLY TO MIDDLE PORTION OF
THE COMING HOLIDAY WEEK...WHICH MAY BRING RAIN AND PERHAPS
ADDITIONAL SNOW BACK TO THE AREA.

&&

.NEAR TERM /REST OF THIS AFTERNOON THROUGH FRIDAY/...

ISSUED AT 113 PM EST THU DEC 20 2012

1813Z UPDATE...OPTED TO GO WITH A HIGH WIND WARNING BASED ON
LATEST MODEL GUIDANCE...AND IN ORDER TO HIGHLIGHT THE WIND THREAT
MORE TO THE PUBLIC. ALSO ADJUSTED THE START TIME FOR THE WINTER
WX ADVSY FOR LATER TODAY...WHEN THE RAIN IS EXPECTED TO CHANGE
OVER TO SNOW. NO FURTHER UPDATE DATES AT THIS TIME. PREVIOUS DISCS
FOLLOWS...

1413Z UPDATE...FOR EARLY MORNING UPDATE ONLY MADE SOME MINOR
CHANGES...WINTER WX ADVISORY AND WIND ADVISORY HEADLINES WILL
REMAIN INTACT FOR NOW...HOWEVER...DEPENDING ON WHAT CONDITIONS
DEVELOP AND THE NEW GUIDANCE COMING IN...MAY NEED TO CONSIDER
HITTING THE WIND THREAT A LITTLE HARDER FOR THE EVENING AND
OVERNIGHT. PREVIOUS DISCUSSION FOLLOWS...

FOCUS IS OBVIOUSLY THE MAJOR STORM SYSTEM MOVING THROUGH THE
REGION. GUIDANCE DIFFERENCES ARE RELATIVELY MINOR.

WIDESPREAD RAINFALL AND SCATTERED THUNDERSTORMS HAVE MOVED INTO
THE AREA AND WILL OVERSPREAD THE AREA THROUGH AT LEAST THE MID
MORNING HOURS. EXPECT THAT THUNDER WILL DECREASE IN COVERAGE AFTER
AROUND 10 AM AND DRY SLOT WILL START TO IMPINGE UPON THE AREA.
HAVE ATTEMPTED LIKE PREVIOUS FORECAST TO DEPICT THIS WITH A
LOWERING OF POPS IN THE SOUTHWEST LATE MORNING AND THEN ACROSS
MUCH OF THE AREA TO CHANCE IN THE EARLY AFTERNOON. EVEN AS DRY
SLOT CROSSES THE AREA FORECAST SOUNDINGS DEPICT AMPLE LOW LEVEL
MOISTURE AND WEAK LIFT...THUS EXPECT THAT CLOUD COVER WILL
REMAIN...AND PERHAPS SOME DRIZZLE...AND HAVE INCLUDED THIS IN
EARLY AFTERNOON GRIDS. COLD FRONT WILL PASS THROUGH THE AREA
DURING THE MID TO LATE AFTERNOON HOURS...AND EXPECT A CHANGEOVER
TO SNOW TO BEGIN AFTER ABOUT 4-5 PM IN THE FAR WEST...WITH ALL BUT
PERHAPS THE VERY FAR EASTERN COUNTIES CHANGED TO SNOW BY 7-8 PM
TIME FRAME.

GUIDANCE CONTINUES TO INDICATE WIND GUSTS OF 45-50 MPH
LIKELY...ESPECIALLY FROM MIDDAY ON AS COLD FRONT PUSHES THROUGH
THE AREA.

GUIDANCE HAS COME IN SLIGHTLY MORE AGGRESSIVE ON SNOWFALL
AMOUNTS...BUT STILL LOOKING COMFORTABLY IN THE 1-3 INCH RANGE OF
PREVIOUS FORECAST. WILL MAINTAIN ADVISORY AREA IN ITS CURRENT
FORM...BOTH FOR WINTER WEATHER ADVISORY AND WIND ADVISORY. AREAS
SOUTH OF WINTER WEATHER ADVISORY MAY SEE UP TO ONE INCH OF
SNOW...WITH FAR SOUTHWEST FORECAST AREA LIKELY ONLY UP TO A HALF
INCH AT THE MOST. HAVE ALSO MAINTAINED BLOWING SNOW MENTION
OVERNIGHT FROM PREVIOUS FORECAST.

MODELS HAVE SLOWED DOWN THE COMPLETE DEPARTURE OF THE SYSTEM JUST
A BIT...AND THUS WILL HOLD ONTO SLIGHT CHANCE TO MIDDLING CHANCE
POPS OVER THE NORTHEASTERN HALF OF THE FORECAST AREA FRIDAY
MORNING...AND SLIGHT CHANCE TO LOW CHANCE POPS FAR NORTHEASTERN
CORNER FRIDAY AFTERNOON...AS WHILE DEEPER MOISTURE WILL BE ON THE
WAY OUT...A FEW LAKE ENHANCED SNOW SHOWERS MAY LINGER OVER THIS AREA.

FINALLY...ON TEMPS...HAVE RELIED HEAVILY ON RAW MODEL CONSENSUS AS
A STARTING POINT...WITH MOS AT A GREAT DISADVANTAGE IN EXTREMELY
RAPIDLY CHANGING CONDITIONS AND WITH NON DIURNAL PROGRESSION.
SHOULD SEE MAX TEMPS OCCURRING LATE MORNING TO EARLY AFTERNOON
FROM WEST TO EAST ACROSS THE AREA.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...

ISSUED AT 412 AM EST THU DEC 20 2012

FOCUS IS ON TEMPS. GUIDANCE IS SIMILAR AND A BLEND SUFFICIENT.

HIGH PRESSURE BUILDS IN FRIDAY NIGHT INTO SATURDAY NIGHT AND A DRY
FORECAST RESULTS.

ON TEMPS...HAVE UNDERCUT GUIDANCE ACROSS THE BOARD...ESPECIALLY
DURING THE OVERNIGHTS...WITH FRESH SNOWFALL ON THE GROUND.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...

ISSUED AT 344 AM EST THU DEC 20 2012

ACTIVE AND COMPLEX WEATHER PATTERN RETURNS FOR MUCH OF THE
EXTENDED WITH TWO SYSTEMS POTENTIALLY SET TO IMPACT THE REGION AS
A WARM FRONT BECOMES ALIGNED NEAR THE OHIO RIVER.

HIGH PRESSURE WITH A PREDOMINANT NORTHWEST FLOW ALOFT WILL BE
PRESENT ACROSS THE OHIO VALLEY FOR SUNDAY...WITH COOL DRY
CONDITIONS ANTICIPATED WITH A STEADY INCREASE IN CLOUDS BY SUNDAY
NIGHT AS LOW LEVEL MOISTURE LIFTS NORTH INTO THE REGION. EXTENDED
MODEL GUIDANCE IN GENERAL AGREEMENT THIS MORNING IN A WARM FRONT
SETTING UP NEAR THE OHIO RIVER ON MONDAY WITH A WEAK SURFACE WAVE
MOVING ALONG THE BOUNDARY THROUGH EARLY TUESDAY. AT THIS
POINT...STILL PREFER TO TREND THE FORECAST TOWARDS THE FLATTER AND
MORE PROGRESSIVE UPPER LEVEL PATTERN WITH RESPECT TO THE FIRST
WAVE. THE POLAR VORTEX PRESENT OVER THE CANADIAN MARITIMES
SHOULD SERVE AS A BLOCK AND LIMIT AMPLIFICATION OF THE UPPER LEVEL
WAVE ACCOMPANYING THE INITIAL SURFACE LOW MONDAY INTO EARLY TUESDAY.
WITH THE FRONT AND DEEPER FORCING REMAINING JUST SOUTH OF THE
REGION...WILL MAINTAIN LOW CHANCE POPS FOR MONDAY AND TUESDAY AND
KEEP A RAIN/SNOW MIX OR JUST SNOW WITH A PREDOMINANT NORTHERLY
COMPONENT TO THE LOW LEVEL FLOW.

GREATER INTEREST CONTINUES TO FOCUS ON THE SECOND SURFACE WAVE SET
TO IMPACT MUCH OF THE EASTERN U S FOR MIDWEEK. STRONG UPPER LEVEL
LOW WILL MOVE INTO THE PACIFIC NORTHWEST ON MONDAY...THEN AMPLIFY
SIGNIFICANTLY TUESDAY ACROSS THE ROCKIES. THE INTENSIFYING UPPER
LOW WILL PROMOTE SURFACE CYCLOGENESIS OVER THE LOWER MISSISSIPPI
VALLEY TUESDAY NIGHT INTO WEDNESDAY WITH THE STORM DEEPENING AS IT
MOVES NORTHEAST AND EVENTUALLY TRANSFERS ITS ENERGY TO A LOW OFF
THE MID ATLANTIC COAST BY THURSDAY. WHILE THE EXTENDED MODELS
DIFFER IN THE DETAILS WITH REGARDS TO TIMING OF IMPACTS AND
SPECIFIC TRACK OF THE SYSTEM...CONFIDENCE CONTINUES TO INCREASE IN
A LARGE AND POTENTIALLY SIGNIFICANT WINTER STORM IMPACTING THE OHIO
VALLEY AND GREAT LAKES TUESDAY NIGHT THROUGH THURSDAY. WITH ALL
AVAILABLE MODEL GUIDANCE SUGGESTIVE OF A SYSTEM TRACK ANYWHERE FROM
THE OHIO VALLEY INTO THE SOUTHEAST...WILL FOCUS PRECIP AS EITHER A
RAIN/ SNOW MIX OR ALL SNOW AT THIS TIME.

&&

.AVIATION /DISCUSSION FOR 201800Z TAF ISSUANCE/...

ISSUED AT 1219 PM EST THU DEC 20 2012

POOR FLYING CONDITIONS EXPECTED THROUGH THE PERIOD. CEILINGS
STARTING OUT MAINLY MVFR WITH POCKETS OF IFR WILL LIFT TO MVFR AS
DRY SLOT MOVES THROUGH THE AREA WITH SOME EMBEDDED SHOWERS OVER
THE NEXT FEW HOURS. WIND GUSTS WILL INCREASE TO UPWARDS OF 40 KTS
OVER THE NEXT FEW HOURS AS WELL. WIND SHIFT LAGS COLD FRONT A BIT
BUT SHOULD BE PASSING THROUGH THE SITES WITH A SHIFT TO
SOUTHWESTERLY AND THEN WESTERLY TO NORTHWESTERLY WINDS WITH GUSTS
OVER 40 KTS CONTINUING THROUGH THE NIGHT. CHANGE OVER TO A MIX OF
RAIN AND SNOW IS POSSIBLE AT KHUF AND KLAF BEFORE 0Z BUT AFTER
THAT SHOULD BE ALL SNOW. HEAVIEST SNOW IS EXPECTED TO START AROUND
2Z AT KHUF AND SPREAD NORTH AND EAST FROM THERE. RIGHT NOW WILL
INCLUDE TEMPO FOR LOWER VISBYS WITH THE HEAVIEST SNOW AROUND 2-6Z.
SNOW SHOULD LESSEN AFTER THAT AND COME TO AN END AT THE SITES BY
AROUND 12Z BUT LOW CEILINGS COULD REMAIN AND WIND GUSTS WILL STILL
BE UP AROUND 30 KTS THROUGH 18Z FRIDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 7 AM EST FRIDAY FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 10 AM EST
FRIDAY FOR INZ021-028>031-035>049-054>057.

&&

SYNOPSIS...NIELD
NEAR TERM...SMF
SHORT TERM...NIELD
LONG TERM....RYAN
AVIATION...CP
Hazardous weather outlook, Dec 20, 1:00 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
100 PM EST THU DEC 20 2012

INZ021-028>031-035>049-054>057-211800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
100 PM EST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON
TO 10 AM EST FRIDAY...

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: VERY STRONG WINDS THIS AFTERNOON AND TONIGHT...ACCUMULATING
SNOWFALL TONIGHT. WIND CHILLS DROPPING INTO THE SINGLE DIGITS
TONIGHT.

HAZARDS: VERY STRONG WINDS GUSTING IN EXCESS OF 55 MPH FOR SEVERAL
HOURS...SNOW AND BLOWING SNOW. SINGLE DIGIT WIND CHILLS TONIGHT.

TIMING: VERY STRONG WINDS THROUGH TONIGHT...SNOW AND BLOWING SNOW AFTER 7
PM.

DISCUSSION: AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE
REGION...WIDESPREAD RAINFALL WILL MOVE THROUGH THE AREA THIS
AFTERNOON...FOLLOWED BY STRONG WINDS LATE THIS AFTERNOON AND
TONIGHT. RAINFALL WILL CHANGE TO SNOW LATE THIS AFTERNOON INTO
THIS EVENING...WITH ACCUMULATIONS OF ONE TO THREE INCHES LIKELY
TONIGHT. AREAS OF BLOWING SNOW CAN BE EXPECTED DUE TO THE VERY
STRONG WINDS. WIND CHILLS WILL DROP INTO THE SINGLE DIGITS
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: SNOWFALL WILL COME TO AN END FRIDAY...AS WILL STRONG
WINDS. WIND CHILLS WILL CONTINUE TO DROP INTO THE SINGLE DIGITS AT
TIMES INTO EARLY SATURDAY.

AN ADDITIONAL WINTER STORM MAY IMPACT THE REGION DURING THE MIDDLE
OF NEXT WEEK.

DISCUSSION: COLDER AIR WILL RUSH INTO THE AREA BEHIND A STRONG LOW
PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGE ASSOCIATED WITH
STRONG WIND GUSTS...AS WELL AS PRECIPITATION AMOUNTS AND TYPE CHANGES
TODAY AND FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>053-060>065-067>072-211800-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
100 PM EST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: VERY STRONG WINDS THIS AFTERNOON AND TONIGHT...SNOW
SHOWERS TONIGHT. WIND CHILLS DROPPING INTO THE SINGLE DIGITS
TONIGHT.

HAZARDS: VERY STRONG WINDS GUSTING IN EXCESS OF 55 MPH AT TIMES...SNOW
SHOWERS. SINGLE DIGIT WIND CHILLS TONIGHT.

TIMING: VERY STRONG WINDS THROUGH TONIGHT...SNOW SHOWERS AFTER 7 PM.

DISCUSSION: AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE
REGION...WIDESPREAD RAINFALL WILL MOVE THROUGH THE AREA EARLY THIS
AFTERNOON...FOLLOWED BY VERY STRONG WINDS THIS AFTERNOON AND
TONIGHT. RAINFALL WILL CHANGE TO SNOW LATE THIS AFTERNOON INTO
THIS EVENING...WITH LIGHT ACCUMULATIONS OF ONE INCH OR LESS
POSSIBLE. WIND CHILLS WILL DROP INTO THE SINGLE DIGITS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: SNOWFALL WILL COME TO AN END FRIDAY...AS WILL STRONG
WINDS. WIND CHILLS WILL CONTINUE TO DROP INTO THE SINGLE DIGITS AT
TIMES INTO EARLY SATURDAY.

AN ADDITIONAL WINTER STORM MAY IMPACT THE REGION DURING THE MIDDLE
OF NEXT WEEK.

DISCUSSION: COLDER AIR WILL RUSH INTO THE AREA BEHIND A STRONG LOW
PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGE ASSOCIATED WITH
STRONG WIND GUSTS...AS WELL AS PRECIPITATION AMOUNTS AND TYPE
CHANGES THURSDAY AND FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Special weather statement, Dec 20, 1:47 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
147 PM EST THU DEC 20 2012

INZ021-030-031-037>040-047-201930-
BOONE-CARROLL-CLINTON-HAMILTON-HOWARD-MADISON-MARION-TIPTON-
147 PM EST THU DEC 20 2012

...STRONG THUNDERSTORM ADVISORY FOR CLINTON...CARROLL...EASTERN
BOONE...HAMILTON...HOWARD...NORTHERN MADISON...NORTHWESTERN MARION
AND TIPTON COUNTIES UNTIL 230 PM EST...

AT 144 PM EST...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM MONTICELLO TO ZIONSVILLE...AND MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KOKOMO...
  ZIONSVILLE...
  CARMEL...
  NOBLESVILLE...
  TIPTON...
  ELWOOD...
  KIRKLIN...
  FLORA...
  MICHIGANTOWN...
  CAMDEN...
  SHERIDAN...
  BURLINGTON...
  WESTFIELD...
  KEMPTON...
  RUSSIAVILLE...
  MORSE RESERVOIR...
  CICERO...
  ARCADIA...
  ATLANTA...
  INDIAN HEIGHTS...

&&

LAT...LON 4072 8652 4070 8652 4069 8637 4057 8636
      4057 8586 4038 8586 4038 8575 4014 8563
      3986 8633 3992 8633 3992 8639 4048 8670
      4056 8670 4056 8675 4063 8678 4074 8675
      4074 8666
TIME...MOT...LOC 1847Z 238DEG 34KT 4075 8672 3994 8627

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 12:51 PM ESTHigh Wind WarningINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more15 hr
Dec 20, 1:50 PM ESTSpecial Weather StatementINDBrown, Hancock, Johnson, Marion, Shelby40 min
Dec 20, 2:31 PM ESTSpecial Weather StatementINDMadison44 min
Dec 20, 2:33 PM ESTSpecial Weather StatementINDDelaware, Hancock, Henry, Rush, Shelby42 min
Dec 20, 2:36 PM ESTSpecial Weather StatementINDDecatur, Jennings24 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.